Q. My mother's vertigo has increased after stopping Venlor. Why?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 25, 2021

Hi doctor,

My mom felt vertigo and pain in the neck and shoulder one month back. So consult a nearby doctor through video call. The prescription of the doctor is attached for your reference. She used to take Venlor-XR 75 for the last 12 years. The doctor stopped Venlor-XR 75 and prescribed other medicines. Now she is feeling a lot of weakness, uneasiness, and vertigo has also increased. Please suggest what to do?

#

Hi,

Welcome to icliniq.com.

I can understand your situation. However, she should not suddenly stop your Venlor-XR (Venlafaxine Effexor) 75 mg. she may have withdrawal symptoms. Instead, she should taper off gradually if she wants to stop. Otherwise, she should continue her Venlor-XR 75 mg.

She should follow the below lifestyle steps:

1) She should do exercises daily for 30 to 45 minutes, like at least going for a walk.

2) She should do meditation for 20 minutes daily, sit at one place in a comfortable position and try to concentrate on her normal breathing, do not stop or force herself to control her thoughts. Just let it be.

3) She should eat healthy home-cooked foods, avoid junk foods.

4) She must drink enough water.

5) She should spend quality time with friends and family daily.

6) She should spend time on creative hobbies like reading good books, writing journals, painting, drawing, learning new skills or languages or musical instruments.

7) She should take enough 7 to 8 hours of sleep daily.

8) She must avoid tobacco or alcohol, or any substance abuse.

9) Give her reason to live her life, do not just spend it.

10) She should continue medications that her current doctor prescribes.

I hope this was helpful.

Hi doctor,

Thank you.

But the doctor stopped Venlor-XR 75 and even started Clonotril 0.25 and Serta 25 mg. Venlor-XR 75 is a capsule. How can we taper that? Please give your opinion.

#

Hi,

Welcome back to icliniq.com.

She needs to take capsule Venlor-XR 37.5 mg. Then She should continue that dose for eight weeks. Then take the same dose for the alternate day for another eight weeks. Then take twice per week for another eight weeks and then stop it. She should continue Serta 25 mg (Sertraline) and Clonotril 0.25 mg (Clonazepam).

I hope this was helpful.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Manometry shows weakness halfway down the esophagus. What could it be?

The manometry showed weakness halfway down the esophagus ... The pH shows a gastroesophageal reflux and the manometry shows some weakness in the mid esophagus ...   Read full

Do antidepressants and birth control pill affect libido?

.. antipsychotic medication are known to decrease libido, causing low sex desire .. ...   Read full

Do antidepressants cause low sex drive?

Do you have any psychological issues like depression, anxiety or even simple stress ... I am suffering with anxiety and depression and take numerous medications such as Prozac, Klonopin, Trazodon...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»
I am experiencing abdominal bloating and severe acidity. Are these side effects of antibiotics?
Hello doctor, I have been experiencing bloating and acidity during the menopause years. After experiencing a burning se...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.